MAUDE Adverse Event Report: GYRUS ACMI INC SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI INC SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-S
Medical Device Problem Codes Material Twisted/Bent (2981); Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated.Evaluation determined that the device was found with damaged transducer receptacle with broken pins.Minor scratches were observed on the housing and front panel.The identified parts were replaced, device was repaired.Once completed, the device was tested and passed required testing and specifications.Root cause of the reported failure likely attributed to users handling and or maintenance issue.
 
Event or Problem Description
It was reported that during a therapeutic procedure the device was found with connection issues.The pins inside the connector were found broken.There were no further details provided regarding the event.No patient harm or injury was reported.No user injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide review of the device history records (dhr) and investigation conclusion.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Damage to the transducer receptacle is often incurred as a result of user error, often the user does not realize all connections are push/pull and instead the plug is twisted upon connection or removal.This action results in damage to the pins internal to the socket and may crack or damage the housing.As stated on the ifu (instruction for use) the user manual states: connect the transducer to the generator by pressing the plug straight in.Caution do not twist or turn the plug.Connect the transducer to the generator by aligning the key way of the transducer connector with the key way slot on the transducer receptacle on the front panel.Push straight in.Caution do not twist or turn the plug.Olympus will continue to monitor complaints for this device.

Brand Name
SHOCKPULSE-SE LITHOTRIPSY SYSTEM
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI INC
136 turnpike road
southborough PA 01772
MDR Report Key10784665
Report Number3011050570-2020-00136
Device Sequence Number17188018
Product Code FEO
UDI-Device Identifier00855279005054
UDI-Public0100855279005054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1